MAUDE Adverse Event Report: COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD OASIS ONE ACTION STENT INTRODUCTION SYSTEM; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G25658
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "stent fracture".As reported to customer relations, "the back flange was torn off so they had to deploy another stent.They completed the case successfully.".
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Device evaluation: as the product was not returned a documentation based investigation was completed.Lab evaluation: the oacl-7-9 device of lot number c1483074 which is involved in this complaint was not returned to cirl for a lab evaluation.The customer complaint is confirmed based on customer testimony.Documents review: a review of the manufacturing records for the oacl-7-9 device of lot number c1483074 involved in this complaint did not reveal any discrepancies that could have contributed to this event.There is no evidence to suggest this issue effects the entire lot c1483074, upon review of the complaints history, this failure has not occurred previously with this lot c1483074.Prior to distribution, all oacl-7-9 devices are subject to visual inspection and functional checks to ensure device integrity.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Ifu review: it should be noted that as per the instructions for use (ifu0096-0) step 3 the user is instructed ¿with the elevator open, advance device in short increments until endoscopically visualised exiting scope.Note: as front flap of stent enters accessory channel, keep positioning sleeve over back flap until completely in accessory channel.Slide positioning sleeve over pushing catheter, keeping it clear of accessory channel¿ as per the instructions for use (ifu0096-0) the user is instructed to ¿maintain the position of the guiding catheter and advanced the stent into the desired position using the pushing catheter¿.Root cause: it should be noted that the customer stated that ¿he was having difficulty pushing the stent.He thought it may have been caught on the elevator of the endoscope, but he also did not think his tech was giving him appropriate tension on the oasis introducer.¿ a possible root cause of patient anatomy may potentially be assigned to this complaint as per the evidence received in the customer additional information where the customer stated that there was resistance felt when advancing the stent through the obstructed area, however it should be noted that the customer stated that ¿he was having difficulty pushing the stent.He thought it may have been caught on the elevator of the endoscope, but he also did not think his tech was giving him appropriate tension on the oasis introducer¿ therefore it is also probably that the stent may have gotten caught on the elevator or that there wasn¿t enough tension on the introducer while attempting to advance the stent, as per the instructions for use (ifu0096-0) the user is instructed to ¿maintain the position of the guiding catheter and advanced the stent into the desired position using the pushing catheter¿, however as the device was not returned for evaluation and as the operational conditions of use cannot be replicated it is not possible to definitively determine a root cause for the customer complaint.Summary the complaint is confirmed based on customer testimony.The risk was determined to be no risk (category iii).According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
This file is being reported under the fda mdr malfunction precedence "stent fracture" as reported to customer relations, "the back flange was torn off so they had to deploy another stent.They completed the case successfully.".

Brand Name
OASIS ONE ACTION STENT INTRODUCTION SYSTEM
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7943033
Report Number3001845648-2018-00473
Device Sequence Number16482711
Product Code FGE
UDI-Device Identifier00827002256583
UDI-Public(01)00827002256583(17)210510(10)C1483074
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2021
Device Model NumberG25658
Device Catalogue NumberOACL-7-9
Device Lot NumberC1483074
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/10/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1